Alert archive / Alaska / Wind Chill Advisories in 2007

Wind Chill Advisory 3, NWS Anchorage, AK

January 7, 2007

NWS Anchorage, AK issued this wind chill advisory at Jan 7, 2007, 1:22 PM AKST. It took effect at Jan 7, 2007, 6:22 PM AKST. It was in force for 35 hr.

The area

The counties it named.

The facts

Issued
Jan 7, 2007, 1:22 PM AKST (22:22 UTC)
In effect from
Jan 7, 2007, 6:22 PM AKST
Expired
Jan 9, 2007, 5:13 AM AKST
In force
35 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK41 PAFC 080322
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
622 PM AST SUN JAN 7 2007

AKZ145-081530-
/X.NEW.PAFC.WC.Y.0003.070108T0322Z-070108T2100Z/
SUSITNA VALLEY-
INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL
622 PM AST SUN JAN 7 2007

...WIND CHILL ADVISORY IN EFFECT UNTIL 12 PM AST MONDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM AST MONDAY. 

TEMPERATURES CURRENTLY RANGING FROM 5 TO 15 BELOW NORTH OF
TALKEETNA WILL DROP TO 10 TO 25 BELOW TONIGHT. COMBINED WITH
NORTHERLY WINDS OF 15 TO 25 MPH GUSTING TO 35 MPH AT TIMES WILL
DROP WIND CHILLS TO AROUND 50 BELOW TONIGHT. THESE CONDITIONS
WILL WANE BY NOON TOMORROW AS TEMPERATURES WARM AND WINDS
DIMINISH. 

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

$$
4 follow-up statements
000 
WWAK41 PAFC 081422
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
522 AM AST MON JAN 8 2007

AKZ131-090230-
/X.EXB.PAFC.WC.Y.0003.000000T0000Z-070110T0000Z/
NORTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS
522 AM AST MON JAN 8 2007

...WIND CHILL ADVISORY IN EFFECT UNTIL 3 PM AST TUESDAY FOR THOMPSON PASS...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM AST TUESDAY FOR THOMPSON
PASS.

COLD AIR TEMPERATURES COMBINED WITH STRONG NORTH WINDS WILL
PRODUCE WIND CHILLS OF 30 TO 45 BELOW ZERO THIS MORNING. WIND
CHILLS WILL MODERATE SOME THIS AFTERNOON THEN DROP TO 35 TO 55
BELOW AGAIN TONIGHT. WIND CHILLS WILL IMPROVE LATE TUESDAY AS
WINDS DIMINISH.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

$$

AKZ145-090230-
/X.EXT.PAFC.WC.Y.0003.000000T0000Z-070109T1800Z/
SUSITNA VALLEY-
INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL
522 AM AST MON JAN 8 2007

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 9 AM AST TUESDAY FOR NORTH OF TALKEETNA...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 9 AM AST TUESDAY. 

COLD AIR TEMPERATURES COMBINED WITH BRISK NORTH WINDS ARE
PRODUCING WIND CHILLS OF 40 TO 55 BELOW ZERO THIS MORNING. WIND
CHILLS WILL MODERATE SOME THIS AFTERNOON THEN DROP AGAIN TONIGHT.
WIND CHILLS WILL IMPROVE TUESDAY AS WINDS DIMINISH.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

$$
000 
WWAK41 PAFC 090050
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
350 PM AST MON JAN 8 2007

AKZ131-091430-
/X.CON.PAFC.WC.Y.0003.000000T0000Z-070110T0000Z/
NORTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS
350 PM AST MON JAN 8 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 3 PM AST TUESDAY 
FOR THOMPSON PASS...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 3 PM AST TUESDAY FOR
THOMPSON PASS.

COLD AIR COMBINED WITH STRONG NORTH WINDS WILL PRODUCE WIND
CHILLS OF 30 BELOW IN TOWN TO 45 BELOW ZERO THROUGH THE PASS
TONIGHT. WIND CHILLS WILL IMPROVE LATE TUESDAY AS WINDS DIMINISH.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

$$

AKZ145-091430-
/X.CON.PAFC.WC.Y.0003.000000T0000Z-070109T1800Z/
SUSITNA VALLEY-
INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL
350 PM AST MON JAN 8 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST TUESDAY 
NORTH OF TALKEETNA...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST TUESDAY
NORTH OF TALKEETNA.

COLD TEMPERATURES COMBINED WITH BRISK NORTH WINDS WILL PRODUCE WIND
CHILLS OF 40 TO 55 BELOW ZERO TONIGHT NORTH OF TALKEETNA. WIND
CHILLS WILL IMPROVE TUESDAY MORNING AS WINDS DIMINISH.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

$$
000 
WWAK41 PAFC 090437
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
737 PM AST MON JAN 8 2007

AKZ131-091645-
/X.CAN.PAFC.WC.Y.0003.000000T0000Z-070110T0000Z/
/X.NEW.PAFC.BZ.W.0004.070109T0437Z-070110T0100Z/
NORTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS
737 PM AST MON JAN 8 2007

...WIND CHILL ADVISORY IS CANCELLED...
...BLIZZARD WARNING IN EFFECT UNTIL 4 PM AST TUESDAY TOWARD
THOMPSON PASS...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT UNTIL 4 PM AST TUESDAY. THE WIND
CHILL ADVISORY HAS BEEN CANCELED. 

NORTHERLY WINDS OF 20 TO 35 MPH WITH GUSTS TO 55 MPH HAVE
DEVELOPED FROM MILEPOST 19 ALONG THE RICHARDSON HIGHWAY TO
THOMPSON PASS. THE WINDS HAVE BEGUN TO PICK UP SNOW FREQUENTLY
DROPPING VISIBILITIES TO NEAR ZERO. THESE CONDITIONS ARE EXPECTED
TO REMAIN THROUGH TUESDAY. IN ADDITION...COLD AIR COMBINED WITH
THE STRONG WINDS WILL PRODUCE WIND CHILLS TO 45 BELOW ZERO THROUGH
THE PASS TONIGHT INTO TOMORROW. WIND CHILLS AND VISIBILITIES WILL
IMPROVE LATE TUESDAY AS WINDS DIMINISH.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$

AKZ145-091645-
/X.CON.PAFC.WC.Y.0003.000000T0000Z-070109T1800Z/
SUSITNA VALLEY-
INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL
737 PM AST MON JAN 8 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST TUESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST TUESDAY. 

TEMPERATURES OF 15 TO 20 BELOW ZERO COMBINED WITH BRISK NORTH
WINDS OF 15 TO 25 MPH WILL PRODUCE WIND CHILLS OF 40 TO 55 BELOW
ZERO TONIGHT NORTH OF TALKEETNA. WIND CHILLS WILL IMPROVE TUESDAY
MORNING AS WINDS DIMINISH.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

$$
000 
WWAK41 PAFC 091413
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
513 AM AST TUE JAN 9 2007


AKZ131-091515-
/X.CAN.PAFC.BZ.W.0004.000000T0000Z-070110T0100Z/
NORTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS
513 AM AST TUE JAN 9 2007

...BLIZZARD WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE
BLIZZARD WARNING. 

$$

AKZ145-091515-
/X.CAN.PAFC.WC.Y.0003.000000T0000Z-070109T1800Z/
SUSITNA VALLEY-
INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL
513 AM AST TUE JAN 9 2007

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE WIND
CHILL ADVISORY. 


$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this wind chill advisory went out at Jan 6, 11:10 PM AKST, 14 hours 12 minutes earlier.

Area forecast discussion, Jan 6, 11:10 PM AKST, 14 hours 12 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
410 AM AST SUN JAN 7 2007

.DISCUSSION...

...SUMMARY...
THIS MORNING...LOW PRESSURE IS PRESENT OVER THE NORTHERN GULF OF
ALASKA WITH ANOTHER MUCH LARGER LOW OUT WEST TOWARD THE KAMCHATKA
PENINSULA. A RIDGE OF HIGH PRESSURE IS SANDWICHED IN BETWEEN. A WEAK
LOW PRESSURE IS PUNCHING THROUGH THE RIDGE IN THE EASTERN BERING SEA
THIS MORNING. GENERALLY QUIET AND VERY COLD WEATHER IS PRESENT OVER
THE MAINLAND THIS MORNING. THE WEAK LOW PRESSURE OVER THE EASTERN
BERING IS BRINGING SOME SNOW SHOWERS AND FAIRLY GUSTY WINDS FROM THE
FAR EASTERN ALEUTIANS TO PORTIONS OF THE BRISTOL BAY COAST. THE BIG
WEATHER MAKER...HOWEVER...IS A VERY STRONG FRONT OVER THE
CENTRAL/WESTERN BERING AND ALEUTIANS TODAY MOVING WELL OUT AHEAD OF
THE PARENT LOW OFF THE SOUTH TIP OF THE KAMCHATKA. HEAVY SNOW/RAIN
CHANGING TO RAIN...ALONG WITH VERY STRONG WINDS...ARE PRESENT WITH
THIS FRONT.

THE FRONT OVER THE BERING AND ALEUTIANS INDICATES THE ONSET TO A
MAJOR PATTERN CHANGE ACROSS THE WHOLE STATE. AS THIS FRONT MOVES EAST
OVER THE NEXT FEW DAYS...IT WILL BRING A MUCH WARMER AIRMASS TO THE
ENTIRE REGION. THE PARENT UPPER LEVEL LOW WILL REMAIN OUT TOWARD
KAMCHATKA...WITH A RIDGE OVER EASTERN ALASKA. THIS MEANS WARM AND
VERY MOIST SOUTHWEST TO SOUTH FLOW SETTING UP OVER THE ENTIRE
FORECAST AREA BY LATE WEDNESDAY.

...MODELS...
MODELS ARE IN VERY GOOD AGREEMENT AND HAVE BEEN CONSISTENT WITH THE
SIGNIFICANT FEATURES...INCLUDING THE MAJOR FRONT PROGRESSING EAST
THROUGH THE BERING AND ALEUTIANS. THUS...THERE IS HIGHER THAN NORMAL
CONFIDENCE IN THE FORECAST WE ARE PUTTING OUT THIS MORNING. MAIN
CHALLENGE WILL BE PRECIPITATION TYPE...AS RAIN VS SNOW AND CHANGEOVER
WILL BE AN ISSUE FOR THE SOUTHERN PORTION OF THE FORECAST AREA OVER
THE NEXT FEW DAYS.

...SOUTHCENTRAL FORECAST SOUTH AND EAST OF THE ALASKA RANGE...
SURFACE LOW PRESSURE OVER THE NORTHEAST GULF IS BRINGING SOME SNOW
SHOWERS AROUND CORDOVA TODAY. THIS ACTIVITY WILL DISSIPATE BY TONIGHT
AS THE LOW DISSIPATES AS IT MOVES EAST. OVERALL...A QUIET DAY IS IN
STORE TODAY OVER SOUTHCENTRAL...WITH DRY AND VERY COLD OFFSHORE FLOW.
LOCALLY GUSTY WINDS WILL CONTINUE THROUGH GAPS IN THE TERRAIN. VERY
SIMILAR CONDITIONS ARE EXPECTED TUESDAY. MANY AREAS WILL SEE THEIR
FIRST REAL SUNSHINE IN A WHILE FOR TODAY AND TUESDAY. THE BIG CHANGES
THEN ENSUE BEGINNING WEDNESDAY AS THE FLOW SWITCHES TO ONSHORE AND
THE FIRST IN A LIKELY BARRAGE OF SYSTEMS MOVES IN. EXPECT MILD
TEMPERATURES AND PERIODS OF SNOW...MIXED WITH RAIN AT TIMES OVER
COASTAL AREAS...FROM WEDNESDAY INTO NEXT WEEKEND AND POSSIBLY LONGER.

...SOUTHWEST MAINLAND FORECAST...
GENERALLY QUIET AND VERY COLD WEATHER TO PERSIST THROUGH TUESDAY
MORNING WITH SOME LOW CLOUDS ALONG THE COAST AND AREAS OF ICE FOG. AN
EXCEPTION IS A WEAK SHORTWAVE MOVING THROUGH THE RIDGE...BRINGING A
QUICK SHOT OF SNOW THIS MORNING TO THE ALASKA PENINSULA. THE BIG
CHANGES ENSUE BEGINNING TUESDAY AFTERNOON...AS THE STRONG FRONT
MARCHING ACROSS THE BERING BEGINS TO BRING SNOW AND STRONG WIND TO
THE WEST COAST. THE PRECIPITATION WILL SPREAD INLAND TO MCGRATH BY
MIDDAY WEDNESDAY. EXPECT A PROLONGED PERIOD OF SNOW WITH THE FRONT
ALONG WITH TEMPERATURES RISING SIGNIFICANTLY. RAIN COULD EVEN MIX IN
TOWARD LATE WEDNESDAY ALONG PORTIONS OF THE COAST. WINDS WILL BE
QUITE STRONG...ESPECIALLY TOWARD THE COAST...AND BLIZZARD CONDITIONS
ARE CERTAINLY A POSSIBILITY. UNSETTLED WEATHER AND MILD TEMPERATURES
TO CONTINUE OVER THE SOUTHWEST MAINLAND THROUGH THE WEEKEND.

...BERING SEA/ALEUTIAN FORECAST...
A STRONG FRONT IS BRINGING HIGH WINDS AND SNOW CHANGING TO RAIN
ACROSS THE WESTERN/CENTRAL ALEUTIANS AND BERING TODAY. THIS FRONT
WILL MARCH EAST TO THE EASTERN ALEUTIANS/BERING TONIGHT INTO TUESDAY.
ONCE THIS FRONT MOVES THROUGH...EXPECT MILD TEMPERATURES WITH
UNSETTLED SOUTHWEST FLOW AND PERIODS OF SNOW AND RAIN THROUGH NEXT
WEEKEND.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...BLIZZARD WARNING 195.
         HIGH WIND WARNING 187.
         BLIZZARD WATCH 155.
MARINE...STORM WARNINGS 172 175 410.
         GALE WARNINGS 121 130 155 160 165 170 171 176 179 180 185
         350.
         HEAVY FREEZING SPRAY WARNINGS 120 121 125 129 130 132 138
         140 141 150 160 350 410.

FOISY JAN 07

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 11:00 PM AKSTGale WarningAFC9 hr
Jan 6, 11:00 PM AKSTGale WarningAFC3 days
Jan 6, 11:00 PM AKSTSmall Craft AdvisoryAFC9 hr
Jan 6, 11:00 PM AKSTStorm WarningAFC9 hr
Jan 6, 11:00 PM AKSTStorm WarningAFC60 hr
Jan 6, 11:30 PM AKSTHeavy Freezing Spray WarningAFC12 hr
Jan 7, 12:00 AM AKSTHigh Wind WarningAFC40 hr
Jan 7, 12:00 AM AKSTWinter Storm WarningAFC26 hr
Jan 7, 12:08 AM AKSTBlowing Snow AdvisoryAFC10 hr
Jan 7, 7:30 AM AKSTGale WarningAFC
Jan 7, 7:30 AM AKSTSmall Craft AdvisoryAFC
Jan 7, 11:00 AM AKSTGale WarningAFC3 days
Jan 7, 11:00 AM AKSTGale WarningAFC24 hr
Jan 7, 11:00 AM AKSTSmall Craft AdvisoryAFC24 hr
Jan 7, 11:00 AM AKSTSmall Craft AdvisoryAFC36 hr
Jan 7, 11:00 AM AKSTHeavy Freezing Spray WarningAFC12 hr
Jan 7, 11:00 AM AKSTHeavy Freezing Spray WarningAFC4 days
Jan 7, 12:35 PM AKSTGale WarningAFC10 hr
Jan 7, 12:35 PM AKSTSmall Craft AdvisoryAFC34 hr
Jan 7, 1:55 PM AKSTHeavy Freezing Spray WarningAFC9 hr

Nearby

Wind Chill Advisories in Alaska, 2007Every wind chill advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.